I have always had a decnt sex-drive before I started to take Zyban for smoking cessation, yet I notice that my sexual drive has signifigantly increased when I took Zyban/Wellbutrin. I; not complaining, think this is a GREAT side-effect; however, is this normal side effect for a wonderful, non-addicting, anti depressant?? Thanks :)
I was on Zyban for 1 year and I loved it - I did not have any problems except the sleeping and a few headaches in the beginning - just told myself to get over it and that seemed to work.
Had no problems coming off it - I came off slowly just in case. Had no other side effects. By the way that was 1 year and 4 mths no smoking.
Good Luck - Give yourself 6 weeks and see how it is then.
Yes, for many people it increases desire and/or pleasure (the intensity of orgasms). There have been a number of studies documenting these effects in various contexts. I have also noticed quite a bit of anecdotal evidence online, such as your own description. I have experienced the effect myself, and my doctor confirmed that it was valid.
In the mid-90s I dated a woman who was taking Wellbutrin. One of the first things she thought to say about it was that it made her horny. Not knowing anything about bupropion at the time, I assumed it was her own idiosyncratic reaction, because everything I heard about antidepressants suggested that they do the opposite. However, in this respect bupropion is very different from typical antidepressants.
Bupropion is sometimes prescribed to counteract the negative sexual side effects of SSRI-type antidepressants. This is an off-label use, as it is not approved for the treatment of any kind of sexual dysfunction. By the time the manufacturer took an interest in the sex-related effects of the drug, it was close to being off-patent, so it wasn't worth the expense of getting it approved for such uses. The company was however fined billions of dollars for encouraging off-label uses for sexual dysfunction and weight loss through their sales force.
Interestingly, it seems we may have a prescription aphrodisiac that may never be labeled as such.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 31 Mar 2017 • 2 answers
Updated 15 May 2015 • 2 answers
Updated 18 May 2016 • 1 answer
Updated 26 Nov 2018 • 3 answers
Updated 17 Apr 2018 • 1 answer